| Catalog Number |
312.160 |
| Medical Device Problem Code |
Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that during a procedure on (b)(6) 2022, the k-wire was not released enough while the k-wire was advancing.The drill was pushed over the drill guide, causing the spring to break.No fragments were retained in the patient.There were no patient consequences.There was a surgical delay of about 10 minutes.The procedure was continued with a differing technique, and the procedure was completed successfully.No further information is available.This report involves one 1.25mm drill sleeve.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that drillsl 1.25 w/long handle had the spring broken.The broken fragment is visible in the evidence provided.However, there is not enough evidence to confirm the misalignment allegation of the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for drillsl 1.25 w/long handle.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part# 312.160, lot# 1l96987, manufacturing site: werk hagendorf, release to warehouse date: 03 jan 2019, supplier: n/a, expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drillsl 1.25 w/long handle had the spring broken, fragment was returned for evaluation.Both pieces of the spring are heavily deformed, this condition is consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was performed for the drillsl 1.25 w/long handle and met specifications.A functional test was performed was unable to be performed since the k-wire was not returned.However, functional issues are most likely due to the damage of the spring.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drillsl 1.25 w/long handle would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.